MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-08
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, heavily tortuous left main artery.The 4.50x8mm nc trek would not deflate, however, after multiple deflations the device was pulled into the catheter and noted it was removed not inflated.Resistance was noted during removal with the unspecified balance middleweight guide wire.Another unspecified device was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional vascular device referenced in b5 is filed under separate medwatch report number.
 
Additional Manufacturer Narrative
The investigation determined the reported deflation issue and noted leak/tear on the returned device appear to be related to operational context; however, a conclusive cause for the reported difficulty removing the device could not be determined.Return device analysis and scanning electron (sem) analysis revealed a leak and mechanical damage (tear) in the inner member just proximal to the proximal marker.In this case, it is possible that the guide wire was inadvertently mishandled and/or front loaded at an angle such that the guide wire caused damage (tear) to the inner member resulting in the noted leak and subsequently the reported deflation issue.Additionally, possible factors that may contribute to difficulty removing over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, user technique, and/or damage to the catheter or guide wire.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.B5 - describe event or problem: updated.H10 - additional mfg narrative: revised.
 
Event or Problem Description
Subsequently, after the initial report was filed it was noted the nc trek balloon was slow to deflate and removed fully deflated through the catheter.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and scanning electron (sem) inspections/analysis were performed on the returned device.The reported difficulty removing the device was confirmed; however, the reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported deflation issue, difficulty removing the device and noted leak/tear on the returned device appear to be related to operational context.Return device analysis and sem analysis revealed a leak and mechanical damage (tear) in the inner member just proximal to the proximal marker.In this case, it is possible that the guide wire was front loaded and inadvertently mishandled such that the guide wire caused damage (tear) to the inner member resulting in the noted leak and subsequently the reported deflation issue and difficulty removing the device.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16919454
Report Number2024168-2023-05106
Device Sequence Number15183662
Product Code LOX
UDI-Device Identifier08717648152092
UDI-Public08717648152092
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number1012454-08
Device Catalogue Number1012454-08
Device Lot Number20924G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer09/11/2023
09/13/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date09/12/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCE MIDDLEWEIGHT GUIDE WIRE.
Patient SexUnknown